MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK 2 AST-GP78 TEST KIT; VITEK® 2 AST-GP78 TEST KIT

BIOMERIEUX, INC. VITEK 2 AST-GP78 TEST KIT; VITEK® 2 AST-GP78 TEST KIT
Catalog Number 421051
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states notified biomérieux of obtaining a false positive cefoxitin screen result for two patient (b)(6) isolates in association with the vitek® 2 ast-gp78 test kit (ref.421051, lot 2781357203).Field application specialist (fas) arrived on site to perform repeat testing and set up testing per manufacturer guidelines.All isolates resulted in (b)(6) cefoxitin screens and agreed with the pbp2a test.Summary: patient #1:(b)(4).Vitek® 2 ast-gp78 results: initial: (gp78 lot 2781357203): cefoxitin screen (b)(6).Repeat: (gp78 lot 2781427403): cefoxitin screen (b)(6).Alternate test result: pbp2a (b)(6).Expected result: cefoxitin screen (b)(6).There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal biomérieux investigation was performed following notification from a customer in the united states of obtaining a false positive cefoxitin screen (oxfs) result for three patient staphylococcus aureus isolates in association with the vitek® 2 ast-gp78 test kit (ref.421051, lot 2781427403) and two patient staphylococcus aureus isolates using a second lot (ref.421051, lot 2781357203).Biomérieux has been on site to troubleshoot the issue with the customer.Previously, a field service engineer(fse) was on site to check all optics and instruments.There was no issue noted, but parts were still replaced just to be certain.A field application specialist (fas) was then sent on site to observe for two days, confirm the customer¿s setup process, and perform repeat testing and set up testing per manufacturer guidelines.All isolates resulted in negative oxsf results and agreed with the pbp2a test.Global customer service (gcs) requested the vitek 2 cards with the false positive oxfs results be sent for investigation to determine if there was a contamination.However; the customer was unable to send the cards.The customer did submit the five impacted isolates for investigational testing.All five isolates were received from the customer and vitek 2 testing was performed using the customer's lots (lot 2781427403 and 2781357203) and a random lot (2781335403) in duplicate.Alternate method testing using oxacillin (ox) agar dilution (ad) and cefoxitin disc diffusion testing was performed.Oxacillin (ox) agar dilution (ad) and cefoxitin disc diffusion are reference methods for ox101n and oxsf01n formulations found on this card.In addition, alere pbp2a testing was also performed.Testing results: isolate 20cp209m00002.Ast-gp78 oxfs = negative x6, ox = 0.5 (s) x6.Cefoxitin disk = negative (23 mm), ox ad = 0.25 (s).Ox bmd =/< 0.25 (s), cefoxitin bmd =/< 4.0 (negative).Pbp2a = negative.Isolate 20pw188m00012.Ast-gp78 oxfs = negative x6, ox = 0.5 (s) x4, =/< 0.25 (s) x2.Cefoxitin disk = negative (25 mm), ox ad = 0.5 (s).Ox bmd =/< 0.25 (s), cefoxitin bmd =/< 4.0 (negative).Pbp2a = negative.Isolate 20ah207m00042.Ast-gp78 oxfs = negative x6, ox = 0.5 (s) x6.Cefoxitin disk = negative (25 mm), ox ad = 0.5 (s).Ox bmd =/< 0.25 (s), cefoxitin bmd=/< 4.0 (negative).Pbp2a = negative.Isolate 20sn180m00174.Ast-gp78 oxfs = negative x6, ox = 0.5 (s) x5, =/< 0.25 (s) x1.Cefoxitin disk = negative (24 mm), ox ad = 0.5 (s).Ox bmd =/< 0.25 (s), cefoxitin bmd =/< 4.0 (negative).Pbp2a = negative.Isolate 20sn216m00434.Ast-gp78 oxfs = negative x6, ox = 0.5 (s) x6.Cefoxitin disk = negative (25 mm), ox ad = 0.5 (s).Ox bmd = 0.5 (s), cefoxitin bmd =/< 4.0 (negative).Pbp2a = negative.In summary, out of all 30 cards tested, the customer¿s initial false positive oxfs results were not reproduced.All five isolates obtained a negative oxfs on ast-gp78 customer and random card lots which is in agreement cefoxitin disk and bmd reference method testing.The vitek 2 ast-gp78 oxacillin mics were in essential and categorical agreement with ox ad and bmd reference testing for all five isolates.Additionally, all five isolates tested resulted in a negative pbp2a result.Cards are in essential and categorical agreement with all testing methods and are performing as intended.Vitek 2 ast-gp78 cards, lot 2781427403 and 2781357203, met final qc release criteria.These lots passed qc performance testing.

Brand Name
VITEK 2 AST-GP78 TEST KIT
Common Device Name
VITEK® 2 AST-GP78 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key10581218
Report Number1950204-2020-00188
Device Sequence Number11565280
Product Code LON
UDI-Device Identifier03573026553982
UDI-Public03573026553982
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2021
Device Catalogue Number421051
Device Lot Number2781357203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1